Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 16, NWS Tucson, AZ

October 26, 2009

NWS Tucson, AZ issued this wind advisory at Oct 26, 2009, 2:21 PM MST. It took effect at Oct 27, 2009, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2009, 2:21 PM MST (21:21 UTC)
In effect from
Oct 27, 2009, 11:00 AM MST
Expired
Oct 27, 2009, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 262121
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
221 PM MST MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR MOST
OF SOUTHEAST ARIZONA...

AZZ019-030>035-270530-
/O.NEW.KTWC.WI.Y.0016.091027T1800Z-091028T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...AJO...SELLS...
TUCSON...NOGALES...SIERRA VISTA
221 PM MST MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. 

SOUTHWEST TO WEST WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH
WILL DEVELOP TUESDAY AS A STORM SYSTEM APPROACHES THE REGION.
AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE WITH LOW VISIBILITIES
IN DUST PRONE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
6 follow-up statements
000 
WWUS75 KTWC 270025
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
525 PM MST MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR
ALL OF SOUTHEAST ARIZONA...

AZZ029-270530-
/O.EXA.KTWC.WI.Y.0016.091027T1800Z-091028T0300Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITY OF...ORACLE
525 PM MST MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. 

SOUTHWEST TO WEST WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH
WILL DEVELOP TUESDAY AS A STORM SYSTEM APPROACHES THE REGION.
AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE WITH LOW VISIBILITIES
IN DUST PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ019-030>035-270530-
/O.CON.KTWC.WI.Y.0016.091027T1800Z-091028T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...AJO...SELLS...
TUCSON...NOGALES...SIERRA VISTA
525 PM MST MON OCT 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY.

SOUTHWEST TO WEST WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH
WILL DEVELOP TUESDAY AS A STORM SYSTEM APPROACHES THE REGION.
AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE WITH LOW VISIBILITIES
IN DUST PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 270450
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
950 PM MST MON OCT 26 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR ALL
OF SOUTHEAST ARIZONA...

AZZ019-029>035-271300-
/O.CON.KTWC.WI.Y.0016.091027T1800Z-091028T0300Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...AJO...
SELLS...TUCSON...NOGALES...SIERRA VISTA
950 PM MST MON OCT 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY.

SOUTHWEST TO WEST WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH
WILL DEVELOP TUESDAY AS A STORM SYSTEM APPROACHES THE REGION.
AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE WITH LOW VISIBILITIES
IN DUST PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 270934
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
234 AM MST TUE OCT 27 2009

...WIND ADVISORY TODAY FOR ALL OF SOUTHEAST ARIZONA...

AZZ029-031>034-271800-
/O.CON.KTWC.WI.Y.0016.091027T1800Z-091028T0300Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES
234 AM MST TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

A STRONG WEATHER DISTURBANCE MAKING ITS WAY SOUTH THROUGH THE GREAT
BASIN WILL RESULT IN WINDY CONDITIONS ACROSS ALL OF SOUTHEAST ARIZONA
TODAY. WINDS WILL INITIALLY START OFF FROM THE SOUTH AT 5 TO 15 MPH
THIS MORNING...THEN RAPIDLY SHIFT TO THE SOUTHWEST AND INCREASE TO
25 AND 30 MPH. WIND GUSTS TO 40 MPH WILL BE POSSIBLE THIS AFTERNOON
INTO THE EARLY EVENING...WITH GUSTS AS HIGH AS 45 MPH POSSIBLE ON
THE MOUNTAIN TOPS. 

THESE WINDS WILL BE CAPABLE OF PRODUCING AREAS OF BLOWING DUST...
WITH BRIEF REDUCTIONS TO VISIBILITIES BELOW A HALF MILE IN DUST
PRONE AREAS.

WINDS WILL TAPER OFF THIS EVENING BUT REMAIN BREEZY THROUGH THE
OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ019-030-035-271800-
/O.CON.KTWC.WI.Y.0016.091027T1800Z-091028T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
234 AM MST TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

A STRONG WEATHER DISTURBANCE MAKING ITS WAY SOUTH THROUGH THE GREAT
BASIN WILL RESULT IN WINDY CONDITIONS ACROSS ALL OF SOUTHEAST ARIZONA
TODAY. WINDS WILL INITIALLY START OFF FROM THE SOUTH AT 5 TO 15 MPH
THIS MORNING...THEN RAPIDLY SHIFT TO THE SOUTHWEST AND INCREASE TO
25 AND 35 MPH. WIND GUSTS TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON
INTO THE EARLY EVENING...WITH GUSTS AS HIGH AS 50 MPH POSSIBLE ON
THE MOUNTAIN TOPS. 

THESE WINDS WILL BE CAPABLE OF PRODUCING AREAS OF BLOWING DUST...
WITH BRIEF REDUCTIONS TO VISIBILITIES BELOW A HALF MILE IN DUST
PRONE AREAS.

ALTHOUGH WINDS WILL WEAKEN THIS EVENING...BREEZY TO WINDY CONDITIONS
WILL PERSIST THROUGH THE OVERNIGHT HOURS...WITH WIND GUSTS AS HIGH
AS 40 MPH POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 271758
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1058 AM MST TUE OCT 27 2009

...WIND ADVISORY TODAY FOR ALL OF SOUTHEAST ARIZONA...

AZZ029-031>034-280200-
/O.CON.KTWC.WI.Y.0016.091027T1800Z-091028T0300Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES
1058 AM MST TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STRONG WEATHER DISTURBANCE PUSHING SOUTHEAST THROUGH NEVADA WILL
RESULT IN WINDY CONDITIONS ACROSS ALL OF SOUTHEAST ARIZONA TODAY.
SOUTH WINDS AT 5 TO 15 MPH WILL RAPIDLY SHIFT TO THE SOUTHWEST AND
INCREASE TO 25 AND 30 MPH DURING THE EARLY AFTERNOON HOURS. WIND
GUSTS TO 40 MPH WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY
EVENING HOURS...WITH GUSTS AS HIGH AS 45 MPH POSSIBLE ON THE
MOUNTAIN TOPS.

THESE WINDS WILL BE CAPABLE OF PRODUCING AREAS OF BLOWING DUST...
WITH BRIEF REDUCTIONS TO VISIBILITIES BELOW A HALF MILE IN DUST
PRONE AREAS.

WINDS WILL TAPER OFF THIS EVENING BUT REMAIN BREEZY THROUGH THE
OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ019-030-035-280200-
/O.CON.KTWC.WI.Y.0016.091027T1800Z-091028T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
1058 AM MST TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STRONG WEATHER DISTURBANCE PUSHING SOUTHEAST THROUGH NEVADA WILL
RESULT IN WINDY CONDITIONS ACROSS ALL OF SOUTHEAST ARIZONA TODAY.
SOUTH WINDS AT 5 TO 15 MPH WILL RAPIDLY SHIFT TO THE SOUTHWEST AND
INCREASE TO 25 AND 35 MPH DURING THE EARLY AFTERNOON HOURS. WIND
GUSTS TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY
EVENING...WITH GUSTS AS HIGH AS 50 MPH POSSIBLE ON THE MOUNTAIN
TOPS.

THESE WINDS WILL BE CAPABLE OF PRODUCING AREAS OF BLOWING DUST...
WITH BRIEF REDUCTIONS TO VISIBILITIES BELOW A HALF MILE IN DUST
PRONE AREAS.

ALTHOUGH WINDS WILL WEAKEN THIS EVENING...BREEZY TO WINDY
CONDITIONS WILL PERSIST THROUGH THE OVERNIGHT HOURS...WITH WIND
GUSTS AS HIGH AS 40 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 272230
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
330 PM MST TUE OCT 27 2009

...WIND ADVISORY TODAY FOR ALL OF SOUTHEAST ARIZONA...

AZZ029-031>034-280300-
/O.CON.KTWC.WI.Y.0016.000000T0000Z-091028T0300Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES
330 PM MST TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STRONG STORM SYSTEM AND FRONTAL BOUNDARY PUSHING RAPIDLY SOUTHEAST
ACROSS NORTHWEST ARIZONA HAVE RESULTED IN WINDY CONDITIONS ACROSS
SOUTHEAST ARIZONA. SOUTHWEST WINDS OF 20 AND 30 MPH WITH GUSTS TO
AROUND 45 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON
HOURS AND INTO THE EARLY EVENING HOURS TONIGHT. 

THESE WINDS WILL BE CAPABLE OF PRODUCING AREAS OF BLOWING DUST...
WITH BRIEF REDUCTIONS TO VISIBILITIES BELOW A HALF MILE IN DUST
PRONE AREAS.

WINDS WILL TAPER OFF THIS EVENING BUT REMAIN BREEZY THROUGH THE
OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ019-030-035-280300-
/O.CON.KTWC.WI.Y.0016.000000T0000Z-091028T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
330 PM MST TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STRONG STORM SYSTEM AND FRONTAL BOUNDARY PUSHING RAPIDLY SOUTHEAST
ACROSS NORTHWEST ARIZONA HAVE RESULTED IN WINDY CONDITIONS ACROSS
SOUTHEAST ARIZONA. SOUTHWEST WINDS OF 25 AND 35 MPH WITH GUSTS TO
AROUND 50 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON
HOURS AND INTO THE EARLY EVENING HOURS TONIGHT.

THESE WINDS WILL BE CAPABLE OF PRODUCING AREAS OF BLOWING DUST...
WITH BRIEF REDUCTIONS TO VISIBILITIES BELOW A HALF MILE IN DUST
PRONE AREAS.

ALTHOUGH WINDS WILL WEAKEN THIS EVENING...BREEZY TO WINDY
CONDITIONS WILL PERSIST THROUGH THE OVERNIGHT HOURS...WITH WIND
GUSTS AS HIGH AS 35 MPH POSSIBLE IN THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 280305
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
805 PM MST TUE OCT 27 2009

AZZ019-029>035-280415-
/O.EXP.KTWC.WI.Y.0016.000000T0000Z-091028T0300Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...AJO...
SELLS...TUCSON...NOGALES...SIERRA VISTA
805 PM MST TUE OCT 27 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST ARIZONA TONIGHT.
EXPECT SUSTAINED WINDS FROM THE SOUTHWEST AND WEST OF 15 TO 25 MPH
WITH OCCASIONAL GUSTS TO NEAR 35 MPH EARLY THIS EVENING...THEN
WINDS WILL SHIFT TO THE WEST AND NORTHWEST AFTER MIDNIGHT WITH THE
FRONTAL PASSAGE. STRONG AND GUSTY NORTHWEST WINDS ARE FORECAST 
WEDNESDAY ESPECIALLY EAST OF TUCSON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:10 PM MST, 11 minutes earlier.

Area forecast discussion, Oct 26, 2:10 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST MON OCT 26 2009

.SYNOPSIS...A BIG CHANGE IN THE WEATHER CAN BE EXPECTED THIS WEEK AS
A SIGNIFICANT STORM HITS THE REGION. AN UNSEASONABLY STRONG WEATHER
SYSTEM AND COLD FRONT WILL PASS THROUGH THE REGION TUESDAY INTO
WEDNESDAY. STRONG SOUTHWEST TO WEST WINDS AND AREAS OF BLOWING DUST
CAN BE ANTICIPATED TUESDAY AS THE STORM APPROACHES. STRONG WINDS
WILL BE FOLLOWED BY NEAR RECORD COLD...THE FIRST MOUNTAIN SNOW AND
FIRST WIDESPREAD FREEZE OF THE SEASON. WEAK HIGH PRESSURE WILL BUILD
OVER THE REGION TOWARD THE END OF THE WEEK FOR LESS WIND AND WARMER
TEMPERATURES.

&&

.DISCUSSION...A SIGNIFICANT CHANGE IN THE WEATHER CAN BE EXPECTED
STARTING TUESDAY AS THE STORM SYSTEM IMPACTING THE PACIFIC NORTHWEST
TODAY PASSES THROUGH THE REGION. THE MAIN FOCUS WILL BE ON THE WIND
INITIALLY FOLLOWED BY COLDER TEMPERATURES...WITH THE FIRST
WIDESPREAD FREEZE EXPECTED WEDNESDAY NIGHT/THURSDAY MORNING. LATEST
MODELS SHOWED SOMEWHAT LIMITED MOISTURE ASSOCIATED WITH THIS
SYSTEM...SO PRECIPITATION CHANCES AND AMOUNTS HAVE BEEN TRIMMED BACK
A BIT FOR THE WESTERN DESERTS. THE BEST CHANCE OF PRECIPITATION WILL
BE ACROSS THE EASTERN CWA LATE TUESDAY NIGHT AND WEDNESDAY. STILL
EXPECT SEVERAL INCHES OF SNOWFALL IN THE WHITE MOUNTAINS...BUT NOT
ENOUGH TO WARRANT AN ADVISORY AT THIS POINT.

SINCE MOISTURE WILL BE LIMITED...THE MAIN THREATS WILL BE WIND AND
AREAS OF BLOWING DUST TUESDAY...WITH WIND A CONCERN AGAIN WEDNESDAY
ACROSS EASTERN SECTIONS. THE SYSTEM WILL USHER IN MUCH COLDER
TEMPERATURES WITH HIGHS PEAKING ABOUT 18 TO 20 DEGREES LOWER
WEDNESDAY FROM PROJECTED READINGS TUESDAY. COULD EVEN SET A FEW
RECORDS FOR LOWEST HIGH TEMPERATURES WEDNESDAY. ONCE THE SYSTEM
PASSES EAST OF THE REGION...FREEZING TEMPERATURES WILL BE THE FOCUS
FOR WEDNESDAY NIGHT AND THURSDAY NIGHT. MOST AREAS FROM TUCSON
EASTWARD WILL EXPERIENCE FREEZING TEMPERATURES BOTH NIGHTS.

THE HEADLINES FOR NOW INCLUDE A WIND ADVISORY FOR MOST OF THE AREA
TUESDAY ALONG WITH A RED FLAG WARNING. PLEASE REFER TO THE BULLETINS
FOR MORE DETAILS.

&&

.AVIATION...MAINLY SCT CLOUDS WILL MOVE IN ABOVE 15K FT AGL INTO
TUESDAY AHEAD OF A STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST.
AS THIS STORM SYSTEM MOVES SOUTH TOWARD ARIZONA THE GRADIENT WILL
INCREASE...RESULTING IN STRONG AND GUSTY OUT OF THE SOUTHWEST WINDS
OF 15-25 KTS WITH GUSTS TO 35 KTS AFTER 18Z. THESE GUSTY WINDS WILL
DIMINISH TO 10-20 KTS TUESDAY NIGHT WITH STRONGER WINDS CONTINUING
IN AND NEAR THE HIGHER TERRAIN AS A COLD FRONT CROSSES THE AREA.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A MAJOR STORM SYSTEM FOR LATE OCTOBER THAT IS NOW
MOVING INTO THE PACIFIC NORTHWEST WILL DIVE SOUTHWARD TOWARDS
ARIZONA OVER THE NEXT COUPLE OF DAYS WITH RAPIDLY CHANGING WEATHER
CONDITIONS. AS THE STORM APPROACHES TUESDAY...THE PRESSURE GRADIENT
WILL INCREASE RATHER RAPIDLY WITH CONTINUED MILD TEMPERATURES. THIS
STRONG GRADIENT WILL RESULT IN GUSTY SOUTHWESTERLY 20 FT WINDS OF 15
TO 25 MPH WITH GUSTS TO 35 MPH. IN ADDITION...THE AIR MASS WILL
REMAIN DRY ENOUGH THAT MINIMUM RELATIVE HUMIDITY VALUES WILL BE 10
TO 15 PERCENT TUESDAY. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR
TUESDAY ACROSS ALL OF SOUTHEAST ARIZONA. A COLD FRONT WILL MOVE
THROUGH TUESDAY NIGHT WHICH WILL BRING IN ADDITIONAL MOISTURE WITH
THE CHANCE OF SOME SHOWERS AS THE RED FLAG THREAT ENDS. HOWEVER...
THE WINDS WILL REMAIN STRONG ESPECIALLY ACROSS THE MOUNTAINS. MUCH
COLDER TEMPERATURES AND THE CHANCE OF SHOWERS WILL CONTINUE
WEDNESDAY WITH THE BULK OF THE GUSTY WINDS EAST OF TUCSON.
THEREAFTER...A GRADUAL WARMUP IN TEMPERATURES WILL OCCUR INTO THE
WEEKEND WITH DRY WESTERLY FLOW ALOFT.

&&

.CLIMATE...THE STORM SYSTEM IMPACTING THE REGION TUESDAY INTO
WEDNESDAY WILL BE ONE OF THE COLDEST STORMS TO HIT ARIZONA DURING
THE MONTH OF OCTOBER SINCE THE EARLY 1970S. THIS STORM MAY SET A FEW
RECORDS FOR THE COLDEST HIGH TEMPERATURES WEDNESDAY AND LOW
TEMPERATURES FOR THURSDAY.

SITE        RECORD LOW HIGH WED 28TH     RECORD LOW THU 29TH
TUCSON          61 IN 1996                   32 IN 1912
AJO             63 IN 1972                   38 IN 1971
ORACLE          52 IN 1996                   31 IN 1996
DOUGLAS         53 IN 1976                   27 IN 1990
SIERRA VISTA    52 IN 1976                   29 IN 1911
SAFFORD         48 IN 1976                   25 IN 1991

A MORE COMPLETE LIST CAN BE FOUND AT WEATHER.GOV/TUCSON

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ146>148.
WIND ADVISORY FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ019-030>035.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Oct 26, 9:10 AM MST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST MON OCT 26 2009

AZZ033>035-262315-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
910 AM MST MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...FIRE WEATHER WATCH TUESDAY...

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UNUSUALLY EARLY...COLD AND STRONG GULF OF ALASKA STORM WILL
AFFECT THE AREA TUESDAY THROUGH THURSDAY. A FIRE WEATHER WEATHER
WATCH HAS ALREADY BEEN ISSUED IN ADVANCE OF THIS SYSTEM FROM
TUESDAY MORNING INTO TUESDAY EVENING. SEE RFWTWC /WWUS85 KTWC/ FOR
MORE INFORMATION.

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PRECEDE
THE STORM ON TUESDAY AFTERNOON AND NIGHT. A ROUND OF RAIN AND
MOUNTAIN SNOW SHOWERS WILL ACCOMPANY THE STRONG COLD FRONT
WEDNESDAY WITH SNOW LEVELS FALLING TO 5000 FEET...AND
ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE ABOVE 7000 FEET.
TEMPERATURES WILL BE 20 TO 25 DEGREES COLDER ON WEDNESDAY...WITH
FREEZING TEMPERATURES IN THE VALLEYS SOUTH AND EAST OF TUCSON
PROBABLE WEDNESDAY NIGHT AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-030-262315-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
910 AM MST MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...FIRE WEATHER WATCH TUESDAY...

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UNUSUALLY EARLY...COLD AND STRONG GULF OF ALASKA STORM WILL
AFFECT THE AREA TUESDAY THROUGH THURSDAY. A FIRE WEATHER WEATHER
WATCH HAS ALREADY BEEN ISSUED IN ADVANCE OF THIS SYSTEM FROM
TUESDAY MORNING INTO TUESDAY EVENING. SEE RFWTWC /WWUS85 KTWC/ FOR
MORE INFORMATION.

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL PRECEDE
THE STORM ON TUESDAY AFTERNOON AND NIGHT. A ROUND OF RAIN AND
MOUNTAIN SNOW SHOWERS WILL ACCOMPANY THE STRONG COLD FRONT LATE
TUESDAY NIGHT INTO WEDNESDAY WITH SNOW LEVELS FALLING TO 4500
FEET...AND ACCUMULATIONS OF 4 TO 7 INCHES POSSIBLE ABOVE 6000
FEET. TEMPERATURES WILL BE 20 TO 25 DEGREES COLDER ON WEDNESDAY...
WITH FREEZING TEMPERATURES IN THE VALLEYS PROBABLE BOTH WEDNESDAY
AND THURSDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031-032-262315-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
910 AM MST MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

...FIRE WEATHER WATCH TUESDAY...

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UNUSUALLY EARLY...COLD AND STRONG GULF OF ALASKA STORM WILL
AFFECT THE AREA TUESDAY THROUGH THURSDAY. A FIRE WEATHER WEATHER
WATCH HAS ALREADY BEEN ISSUED IN ADVANCE OF THIS SYSTEM FROM
TUESDAY MORNING INTO TUESDAY EVENING. SEE RFWTWC /WWUS85 KTWC/ FOR
MORE INFORMATION.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PRECEDE
THE STORM ON TUESDAY AFTERNOON AND NIGHT. A ROUND OF SHOWERS WILL
ACCOMPANY THE STRONG COLD FRONT WEDNESDAY...WITH SOME RAIN AND
SNOW MIX POSSIBLE NEAR ORACLE...AND MINOR SNOW ACCUMULATIONS
POSSIBLE ON KITT PEAK. TEMPERATURES WILL BE 20 TO 25 DEGREES
COLDER ON WEDNESDAY... WITH NEAR FREEZING TEMPERATURES POSSIBLE IN
THE SOME OF THE COLDEST VALLEYS NEAR SASABE AND ORACLE BOTH
WEDNESDAY AND THURSDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 1:49 PM MSTRed Flag WarningTWC30 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.